Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 3, 2001, 9:33 PM CST for Shelby County, Tipton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 3, 2001, 9:33 PM CST (03:33 UTC)
- Expired
- Mar 3, 2001, 10:00 PM CST
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 22 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 040335 SVRMEM TNC097-157-167-040400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 933 PM CST SAT MAR 3 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE SHELBY COUNTY IN SOUTHWEST TENNESSEE TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1000 PM CST. * AT 932 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER MILLINGTON...MOVING NORTH AT 60 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1000 PM CST INCLUDE... MUNFORD...ATOKA... GILT EDGE...BURLISON... FT PILLOW... ASHPORT... .HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3529 8999 3527 8977 3591 8963 3594 8991
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 9:00 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 3, 9:00 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 900 PM CST SAT MAR 3 2001 SURFACE LOW NOW OVER CENTRAL MS. TRACK LAST SEVERAL HOURS HAS PRETTY MUCH BEEN DUE NORTH. MSAS PRESSURE FALLS SAY THIS LOWS MOST LIKELY COURSE NEXT FEW HOURS WL BE RIGHT ON UP TOWARD WEST TN THEN TURN NE. TRWS WORKED WAY NE UP TO FOREST CITY AR. NOW FEEL THEY MAY EDGE FURTHER NORTH THAN ANTICIPATED THIS AFTERNOON. NAT RADAR SHOWS BAND OF HEAVIER RAIN FROM NE TX ON TOWARD MEM. MAY GET A GOOD RAIN FROM THIS STUFF. WRAP RAIN THEN ONLY THING LEFT FROM THIS SYSTEM. HAVE A GOOD NIGHT. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:33 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.